Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 33, NWS Green Bay, WI

May 2, 2014

NWS Green Bay, WI issued this small craft advisory at May 2, 2014, 3:20 PM CDT. It took effect at May 3, 2014, 10:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 2, 2014, 3:20 PM CDT (20:20 UTC)
In effect from
May 3, 2014, 10:00 AM CDT
Expired
May 3, 2014, 3:16 AM CDT
In force
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

959 
WHUS73 KGRB 022020
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
320 PM CDT FRI MAY 2 2014

...GUSTY WINDS EXPECTED ON SATURDAY...

.WINDS WILL INCREASE TO HAZARDOUS LEVELS ON SATURDAY BEHIND A
DEPARTING LOW PRESSURE SYSTEM. GUSTY WEST WINDS ARE EXPECTED BY
LATE MORNING...AND WILL CONTINUE THROUGH THE DAY BEFORE
DIMINISHING AFTER SUNSET.

LMZ521-522-541>543-030430-
/O.NEW.KGRB.SC.Y.0033.140503T1500Z-140504T0200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
320 PM CDT FRI MAY 2 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 9 PM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT
SATURDAY. 

* WEST WINDS INCREASING TO 15 TO 25 KTS BY LATE MORNING SATURDAY.

* WAVES...DUE TO OFFSHORE FLOW...WAVES SHOULD REMAIN BETWEEN 1 TO
  3 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
2 follow-up statements
026 
WHUS73 KGRB 030206
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
906 PM CDT FRI MAY 2 2014

...GUSTY WINDS EXPECTED ON SATURDAY...

.WINDS WILL INCREASE TO HAZARDOUS LEVELS ON SATURDAY BEHIND A
DEPARTING LOW PRESSURE SYSTEM. GUSTY WEST WINDS ARE EXPECTED BY
LATE MORNING...AND WILL CONTINUE THROUGH THE DAY BEFORE
DIMINISHING AFTER SUNSET.

LMZ521-522-541>543-031015-
/O.CON.KGRB.SC.Y.0033.140503T1500Z-140504T0200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
906 PM CDT FRI MAY 2 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
SATURDAY...

* WEST WINDS INCREASING TO 15 TO 25 KTS BY LATE MORNING SATURDAY.

* WAVES...DUE TO OFFSHORE FLOW...WAVES SHOULD REMAIN BETWEEN 1 
  TO 3 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
309 
WHUS73 KGRB 030816
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
316 AM CDT SAT MAY 3 2014

LMZ521-522-541>543-030930-
/O.CAN.KGRB.SC.Y.0033.140503T1500Z-140504T0200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
316 AM CDT SAT MAY 3 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS ONSHORE NEAR THE COAST ARE EXPECTED TO GUSTY THIS
AFTERNOON...THOUGH THE COLD WATERS OF THE LAKE AND BAY SHOULD
LIMIT THE GUSTINESS OVER WATER.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at May 2, 1:00 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, May 2, 1:00 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
100 PM CDT FRI MAY 2 2014

UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND SATURDAY
ISSUED AT 352 AM CDT FRI MAY 2 2014

UPPER LOW THAT BROUGHT DAYS OF SHOWER ACTIVITY NOW MOVING AWAY
FROM THE STATE AS SHORT WAVE OVER LAKE WINNEPEG RACES TOWARDS
STATE. CONCERN TODAY AGAIN PCPN CHANCES. LATEST RADAR IMAGERY
ALREADY SHOWING PCPN MOVING INTO CENTRAL MN. FORCING WITH THIS
WAVE POINTED TOWARDS SOUTHWEST WI AS 100 KT JET DROPS INTO IA BY
THIS EVENING. WEAK WAA OVER MAINLY SOUTHWEST CWA TODAY...WITH MODELS
SHOWING CURRENT AREA OF FGEN FORCING WEAKENING AS MOVES EAST. HAVE
ADJUSTED POPS WITH THOUGHTS HIGHEST POPS CENTRAL WI...LEAVING
CHANCE/SCATTERED POPS FOR REMAINDER OF AREA.

SHOWER CHANCES TO CONTINUE THROUGH SATURDAY AS PIECES OF ENERGY
MOVE THROUGH SOUTH OF UPPER LOW THAT IS DROPPING INTO LAKE
SUPERIOR REGION BY SAT EVENING. RATHER COLD TEMPS ALOFT WITH STEEP
MID LAPSE RATES MOVE THROUGH NORTHERN WI SAT MORN/AFTN. TRENDED
POPS HIGHER NORTH TONIGHT INTO SAT. WILL LEAVE MENTION OF THUNDER
OUT AT THIS TIME...BUT NOT OUT OF THE QUESTION.

CLOUDS WILL CONTINUE TO DOMINATE THE AREA...AS MID/HIGH CLOUDS
WITH UPSTREAM SYSTEM ALREADY OVERTAKING DEPARTING LOW CLOUDS OVER
REGION. LITTLE CHANGE MADE WITH PREVIOUS TEMP FORECASTS WITH HIGHS
TODAY AND SAT EXPECTED IN THE 50S.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY
ISSUED AT 352 AM CDT FRI MAY 2 2014

A COLD FRONT EXITS THE REGION SATURDAY NIGHT WITH A
POSSIBLE SHOWER OR TWO LEFT OVER IN THE EVENING. THEN MODEST
ADVECTION OF COOL AND DRY AIR ARRIVES SUNDAY AS A SURFACE HIGH
DROPS SOUTHEAST INTO THE REGION FROM SOUTHERN CANADA. HIGHS SHOULD
BE AROUND 5 DEGREES BELOW NORMAL. A WEAK COUPLED UPPER JET MOVES
BY TO THE SOUTH MONDAY MORNING BUT THE AIR SHOULD BE DRY SO JUST
HAVE A CHANCE OF SHOWERS. AN UPPER RIDGE THEN STARTS TO BUILD
MONDAY AFTERNOON THROUGH TUESDAY NIGHT WHICH SHOULD RESULT IN DRY
WEATHER AND SEASONABLE TEMPERATURES. UPPER FLOW THEN FORECAST TO
BECOME SOUTHWEST WHILE A SURFACE FRONT APPROACHES FROM THE PLAINS
WEDNESDAY AND THURSDAY. GULF MOISTURE WILL START TO MOVE NORTHWARD
SO THERE WILL BE A DECENT CHANCE OF RAIN AND THUNDERSTORMS.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 100 PM CDT FRI MAY 2 2014

MVFR CIGS PREVAILED ACROSS MOST OF THE FORECAST AREA AT MIDDAY AS
A FEW LIGHT SHOWERS/SPRINKLES MOVED ACROSS WISCONSIN IN ADVANCE OF
AN UPPER LEVEL SHORT WAVE AND SURFACE FRONT. EXPECT SHOWERS TO
BECOME MORE NUMEROUS THIS AFTERNOON...WITH AT LEAST A CHANCE FOR
SHOWERS CONTINUING THROUGHOUT MUCH OF THE NIGHT. EXPECT MOSTLY
MVFR CIGS AND VSBYS WITH THE RAIN. CIGS SHOULD IMPROVE LATE
TONIGHT...TO PREVAILING VFR...AND REMAIN VFR SATURDAY MORNING.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....TE
LONG TERM......RDM
AVIATION.......MG
Hazardous weather outlook, May 2, 2:52 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
252 PM CDT FRI MAY 2 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-032000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
252 PM CDT FRI MAY 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

AN ACTIVE WEATHER PATTERN IS FORECAST DURING THE SECOND HALF OF
NEXT WEEK...WITH THUNDERSTORMS POSSIBLE FROM WEDNESDAY THROUGH
THURSDAY NIGHT. IT IS TOO EARLY YET TO DETERMINE WHETHER ANY OF
STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-032000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
252 PM CDT FRI MAY 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM WEDNESDAY THROUGH THURSDAY
NIGHT.

MG/AK

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.